Article Text

Download PDFPDF
CASE REPORT
A hairy fall: syncope resulting from topical application of minoxidil
  1. S W Dubrey1,
  2. J VanGriethuysen1,
  3. C M B Edwards2
  1. 1Department of Cardiology, Hillingdon Hospital, Uxbridge, Middlesex, UK
  2. 2Department of Endocrinology, Hillingdon Hospital, Uxbridge, Middlesex, UK
  1. Correspondence to Dr S W Dubrey, simon.dubrey{at}thh.nhs.uk

Summary

We describe the case of a young man who developed syncope after using a high strength formulation of topical minoxidil as a hair growth restorer. Other potential cardiovascular and endocrine causes were excluded, and his symptoms resolved on discontinuation of the product. While syncope is a recognised side effect of using this powerful systemic antihypertensive agent, few cases are documented in the literature, which we illustrate in our discussion.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.